MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG BIOMONITOR 2-AF; IMPLANTABLE CARDIAC MONITOR

BIOTRONIK SE & CO. KG BIOMONITOR 2-AF; IMPLANTABLE CARDIAC MONITOR
Model Number 398493
Medical Device Problem Codes Failure to Sense (1559); Ambient Noise Problem (2877)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Loop was explanted due to loss of sensing and noise.Patient reported a cardioversion on 29-sept-2023.No adverse patient events were reported.Should additional information be received, this file will be updated.
 
Additional Manufacturer Narrative
The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were reviewed and all production steps were performed accordingly.In particular, the final acceptance test proved the device functions to be as specified.The memory content of the device was inspected.The device data documented a loss of signal after (b)(6) 2023, thus confirming the clinical observation.In a next step the device was opened to inspect the inner assembly and to check the functionality of the electronic module.During the analysis, it was revealed that the electronic module was damaged.The damage symptoms clearly indicate a temporary high current, probably precipitated by the reported cardioversion.In general, the device is protected against the high voltage discharge during an external cardioversion, but depending on the position of the external cardioversion electrodes and individual patient circumstances a damage of the electronic module cannot be excluded.In conclusion, the analysis of the inner assembly of the device revealed that the electronic module was damaged due to a temporary high current, which was probably precipitated by the external cardioversion.There was no indication of a material or manufacturing problem.

Brand Name
BIOMONITOR 2-AF
Common Device Name
IMPLANTABLE CARDIAC MONITOR
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18311568
Report Number1028232-2023-06264
Device Sequence Number15109762
Product Code MXD
UDI-Device Identifier04035479135522
UDI-Public(01)04035479135522(17)200131
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152995
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number398493
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age73 YR
Patient SexMale